Alert archive / Mississippi / Tornado Warnings in 2010

Tornado Warning 6, NWS Jackson, MS

March 11, 2010Scott County, Mississippi

NWS Jackson, MS issued this tornado warning at Mar 11, 2010, 2:56 AM CST for Scott County, Mississippi. It was in force for 38 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 11, 2010, 2:56 AM CST (08:56 UTC)
Expired
Mar 11, 2010, 3:34 AM CST
In force
38 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Scott County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 39 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 11, 3:05 AM CSTTORNADO 15 Sw Hillsboro, MSTORNADO SNAPPED AND UPROOTED NUMEROUS TREES AS IT TRACKED NORTHEAST TO 2 MILES WEST NORTHWEST OF HILLSBORO. MAX WIDTH WAS 400 YARDS AND THE PATH LENGTH WAS 5.5 MILES. EF1 WITH MAX ESTIMATED WINDS OF 100 MPH.
Mar 11, 3:09 AM CSTTORNADO 15 Sw Harperville, MSTORNADO DOWNED AND SNAPPED NUMEROUS TREES...INCLUDING SEVERAL HARDWOOD TREES WHICH WERE DOWNED ACROSS TADPOLE ROAD. MAX WIDTH OF 250 YARDS AND PATH LENGTH OF 1.25 MILES. EF1 WITH MAX ESTIMATED WINDS OF 100 MPH.
Mar 11, 3:11 AM CSTTSTM WND DMGHillsboro, MSCARPORT DESTROYED AT A HOME ON OLD HILLSBORO ROAD.
Mar 11, 3:11 AM CSTTSTM WND DMGNw Hillsboro, MSA FEW TREES DOWN ON HILLSBORO-LUDLOW ROAD.
Mar 11, 3:11 AM CSTTSTM WND DMGW Hillsboro, MSPOWERLINES AND MULTIPLE TREES DOWN ON CLIFTON-HILLSBORO ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 10, 7:24 PM CSTTornado WatchSPC8 hr
Mar 11, 1:42 AM CSTTornado WatchSPC4 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 8.9 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2010-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1268 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2010-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1268 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1282 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

947 
WFUS54 KJAN 110856
TORJAN
MSC123-110945-
/O.NEW.KJAN.TO.W.0006.100311T0856Z-100311T0945Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
256 AM CST THU MAR 11 2010

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  SCOTT COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...HARPERVILLE...MORTON...FOREST...

* UNTIL 345 AM CST

* AT 256 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR MORTON
  MOVING NORTHEAST AT 40 MPH.

* THE TORNADO WILL BE NEAR...
  HILLSBORO AND FOREST BY 310 AM CST...
  HARPERVILLE BY 315 AM CST...
  STEELE BY 320 AM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
 SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CST THURSDAY MORNING
FOR EASTERN MISSISSIPPI.

&&

LAT...LON 3224 8972 3238 8973 3241 8974 3244 8974
      3258 8947 3258 8933 3237 8932
TIME...MOT...LOC 0856Z 243DEG 33KT 3237 8966

$$

ALLEN
3 follow-up statements
896 
WWUS54 KJAN 110909
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
309 AM CST THU MAR 11 2010

MSC123-110945-
/O.CON.KJAN.TO.W.0006.000000T0000Z-100311T0945Z/
SCOTT MS-
309 AM CST THU MAR 11 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 AM CST FOR EASTERN
SCOTT COUNTY...

AT 309 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED 6 MILES SOUTHWEST OF HILLSBORO MOVING NORTHEAST
AT 40 MPH.

THE TORNADO WILL BE NEAR...
  HILLSBORO AND HARPERVILLE BY 315 AM CST...
  STEELE BY 320 AM CST...
  SEBASTOPOL BY 335 AM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CST THURSDAY MORNING
FOR EASTERN MISSISSIPPI.

&&

LAT...LON 3228 8962 3250 8961 3258 8947 3258 8933
      3237 8932
TIME...MOT...LOC 0909Z 243DEG 33KT 3242 8953

$$

ALLEN
784 
WWUS54 KJAN 110922
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
322 AM CST THU MAR 11 2010

MSC123-110945-
/O.CON.KJAN.TO.W.0006.000000T0000Z-100311T0945Z/
SCOTT MS-
322 AM CST THU MAR 11 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 AM CST FOR
NORTHEASTERN SCOTT COUNTY...

AT 322 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR STEELE MOVING NORTHEAST AT 40 MPH.

THE TORNADO WILL BE NEAR...
  SEBASTOPOL BY 330 AM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CST THURSDAY MORNING
FOR EASTERN MISSISSIPPI.

&&

LAT...LON 3233 8946 3254 8954 3258 8947 3258 8933
      3242 8933
TIME...MOT...LOC 0922Z 243DEG 33KT 3247 8940

$$

ALLEN
774 
WWUS54 KJAN 110934
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
334 AM CST THU MAR 11 2010

MSC123-110944-
/O.CAN.KJAN.TO.W.0006.000000T0000Z-100311T0945Z/
SCOTT MS-
334 AM CST THU MAR 11 2010

...THE TORNADO WARNING FOR NORTHEASTERN SCOTT COUNTY IS CANCELLED...

THE STORM THAT PROMPTED THE TORNADO WARNING HAS WEAKENED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CST THURSDAY MORNING
FOR EASTERN MISSISSIPPI.

LAT...LON 3233 8946 3254 8954 3258 8947 3258 8933
      3242 8933
TIME...MOT...LOC 0934Z 243DEG 33KT 3252 8928

$$

ALLEN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Mar 10, 9:24 PM CST, 5 hours 32 minutes earlier.

Area forecast discussion, Mar 10, 9:24 PM CST, 5 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
924 PM CST WED MAR 10 2010

...SEVERE THUNDERSTORMS EXPECTED TONIGHT...

.UPDATE...LATEST SATELLITE IMAGERY SHOWS A POTENT S/WV TROF OVER
SOUTHEASTERN KS MOVING TO THE NORTHEAST AROUND A MASSIVE AREA OF LOW
PRESSURE OVER THE CENTRAL PLAINS. AHEAD OF THIS S/WV VIGOROUS
CONVECTION HAS BEEN ONGOING ALL EVENING...WITH THE CONVECTION
GRADUALLY BECOMING MORE LINEAR IN NATURE AS IT MOVES EAST INTO NORTH
CENTRAL LA. NUMEROUS REPORTS OF LARGE HAIL...DAMAGING WINDS AND EVEN A
FEW TORNADOES HAVE BEEN COMING IN AS TIME PASSES. THIS LINE OF
CONVECTION IS EXPECTED TO CONTINUE MOVING EAST INTO THE ARKLAMISS
REGION THROUGH TONIGHT WHERE ABUNDANT LOW LEVEL MOISTURE IS IN PLACE
TO FUEL THE STORMS. AT THIS POINT IT LOOKS AS THOUGH THE DEEP LAYER
LIFT AHEAD OF THE S/WV WILL BE MOST PRONOUNCED NORTH OF THE HWY 84
CORRIDOR...AND THESE AREAS ARE CURRENTLY UNDER A TORNADO WATCH IN
EFFECT UNTIL 2AM CST. THESE AREAS ARE ALSO UNDER A RISK OF DAMAGING
WINDS IN EXCESS OF 60KTS...AND LARGE HAIL IN EXCESS OF 1 INCH IN
DIAMETER...IN ADDITION TO TORNADOES. AREAS SOUTH OF THE HWY 84
CORRIDOR ARE NOT COMPLETELY OUT OF THE WOODS...WITH A SEVERE STORM OR
TWO DEFINITELY POSSIBLE TONIGHT. MOST OF THE THUNDERSTORM ACTIVITY IS
EXPECTED TO BE NEAR OR EAST OF THE ALABAMA BORDER BY EARLY
MORNING...ALTHOUGH A FEW STORMS MAY BE LINGERING EAST OF A STARKVILLE
TO COLUMBIA LINE.

GOING FORECAST HANDLED THE SITUATION WELL...ONLY ADJUSTMENTS WERE TO
TWEAK TIMING IN THE ZONE FORECASTS...AS WELL AS RAISE OVERNIGHT LOWS
A DEGREE OR TWO ACROSS THE AREA AS STRONG WARM AIR ADVECTION HELPS
KEEP TEMPS AND DEW POINTS IN THE UPPER 50S TO LOW 60S THROUGH
SUNRISE. UPDATED PRODUCTS HAVE BEEN SENT...PREVIOUS DISCUSSIONS
BELOW. /BK/

&&

.PREV DISCUSSION... /ISSUED 609 PM CST WED MAR 10 2010/

UPDATE...FOR 00Z AVIATION.

PREV DISCUSSION... /ISSUED 332 PM CST WED MAR 10 2010/

.SEVERE STORMS POSSIBLE TONIGHT (ESPECIALLY AROUND AND AFTER
MIDNIGHT)...

DISCUSSION...EVERYTHING IS STILL ON TRACK AS PREV THINKING. THE
AFTERNOON SO FAR HAS BEEN VERY QUIET AS MID LEVEL DRY AIR AND
CAPPING HAS PUT A LID ON CONVECTION AS OUR AREA REMAINS IN BETWEEN
DISTURBANCES. WE DO HAVE A TOR WATCH OUT FOR A PORTION OF THE EAST.
THIS IS REALLY CONDITIONAL AS THERE IS HIGH POTENTIAL FOR SVR
STORMS...BUT LIMITATIONS ARE ALSO HIGH. I'M NOT SURE IF THERE WILL
BE CONVECTION FIRE IN THE CWA BETWEEN NOW AND 6-8 PM. BUT IF
SOMETHING CAN FIRE...IT SHOULD BECOME SVR WITH LARGE HAIL AND DMG
WINDS THE INITIAL THREAT.

THE ENVIRONMENT OVER THE AREA IS BASICALLY A "LOADED GUN" AND WHAT
IS NEEDED IS A TRIGGER TO GET STORMS GOING. WE WILL HAVE STRONGER
ASCENT MOVE INTO THE AREA LATER...BUT THE PRIMARY QUESTION IS...WILL
THERE BE SOME SMALLER AREA LIFT TO GENERATE STORMS FROM LATE
AFTERNOON THROUGH THE FIRST HALF OF THE EVENING. SOME MODELS
INDICATE THIS AND OTHERS DO NOT. I WILL COVER THE POTENTIAL AND KEEP
THE ISO/SCT STORM RISK GOING THROUGH 8 PM.

THE BEST LIFT ALONG WITH THE BEST COMBINATION OF LOW LEVEL
CONVERGENCE AND EROSION OF THE MID LEVEL DRY AIR/CAP WILL OCCUR FROM
LATE EVENING THROUGH THE OVERNIGHT HRS. IT'S DURING THIS TIME I
EXPECT THE GREATEST SVR RISK ALONG WITH THE GREATEST COVERAGE OF
OVERALL STORMS. THE PRIMARY MODE OF STORMS LOOKS TO BE SUPERCELLS.
QUARTER TO GOLF BALL SIZED HAIL...ALONG WITH LARGER HAIL WITH THE
STRONGEST STORMS...APPEARS POSSIBLE. ADDITIONALLY...DRY AIR ALOFT
WILL PROMOTE STRONGER DOWNDRAFTS WHICH COULD RESULT IN A DMG WIND
THREAT. LOW LEVEL SHEAR WILL INCREASE BY LATE EVENING INTO THE
OVERNIGHT HOURS AND THIS WILL SUPPORT THE GREATEST THREAT FOR
TORNADOES. ALL LOCATIONS ACROSS THE AREA HAS THIS RISK...WITH A
POSSIBLE GREATER RISK OVER THE EASTERN HALF OF THE CWA.

AREAS ACROSS THE E/SE PORTION OF THE CWA COULD SEE A COUPLE ROUNDS
OF STORMS BEFORE THE ACTIVITY SHIFTS E OUT OF THE REGION. THE W/NW
AREAS WILL LIKELY HAVE A ONE SHOT AT THE STORMS WITH THAT WINDOW
OCCURRING BETWEEN 8 PM AND 3 AM. THE E/SE COULD SEE ACTIVITY ANYTIME
WITH THE PRIMARY TIME BEING BETWEEN 10 PM AND 6 AM.

THE REST OF THE FORECAST WILL OFFER MORE QUIET CONDITIONS. THE TRUE
COOL FRONT WILL NOT PUSH THROUGH UNTIL SOME TIME FRI...WHAT THE AREA
WILL SEE TOMORROW WILL BE SOMETHING LIKE A DRY LINE. TEMPS WILL BE
QUITE WARM WITH SFC DEWPTS FALLING INTO THE UPPER 40S IF NOT LOWER.

THERE WILL EXIST SOME SLIGHT PRECIP CHANCES LATE THU NIGHT AND
LINGERING INTO SAT. THESE CHANCES WILL BE SLIGHT CHANCES AND ONLY
EXIST BECAUSE OF A FEW STRONG LIFT ZONES THAT ROTATE AROUND THE
LARGE UPPER LOW THAT WILL BE POSITIONED IN THE CENTRAL PART OF THE
CONUS. GUID VALUES FOR TEMPS WERE ACCEPTED. AS FOR POPS...I DID
LOWER SOME OF THE NEW POP VALUES FROM THE GFS WHICH SEEMED OVERDONE
FROM OTHER FORECAST MODELS DURING THE LATE THU NIGH/EARLY FRI
TIMEFRAME. /CME/

&&

.AVIATION...
GENERALLY VFR CONDS XPCTD EARLY THIS EVENING WITH IFR
CONDS PERSISTING IN THE GTR AREA...AND OCCSNL MVFR XPCTD AT HBG AND
MEI AS SHWRS PASS. OCCSNL GUSTY SRLY/SERLY WINDS WILL CONTINUE THRU
THE NIGHT AS A STRONG PRES GRADIENT REMAINS DRAPED OVER THE REGION. A
GRADUAL TRANSITION TO WRLY WINDS FROM W TO E XPCTD LATE TONIGHT
/TOMORROW MORNING. WENT AHEAD AND REMOVED WIND SHEAR MENTION AS VAD
WIND PROFILES/LOCAL SOUNDING DATA SUGGEST MODELS HAVE OVERDONE LOW
LVL WIND SPEEDS. WITH THAT SAID...WILL KEEP CLOSE EYE ON VAD WIND
PROFILES AND ANY FURTHER SOUNDING DATA AS ENVIRONMENT WILL QUICKLY
BECOME FAVORABLE FOR WIND SHEAR IF LOW LEVEL WINDS STRENGTHEN THIS
EVENING. STILL XPCTING TS COVERAGE TO INCREASE FROM W TO E EARLY
TONIGHT AS LOW PRES APPROACHES FROM THE W. SEVERE THUNDERSTORMS
PRODUCING LARGE HAIL...STRONG WINDS...AND TORNADOES ARE XPCTD.
PREVAILING MVFR CONDS XPCTD AS TS COVERAGE INCREASES WITH
INTERMITTENT IFR/LIFR CONDS XPCTD INVOF SHWRS/TS. VFR CONDS XPCTD TO
DEVELOP FROM W TO E STARTING TOMORROW MORNING. /BK/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       59  77  52  69 /  96   0  17  14
MERIDIAN      61  79  49  73 /  96  38  15  22
VICKSBURG     57  77  48  66 /  96   0  18  10
HATTIESBURG   63  80  53  74 /  81  21  15  12
NATCHEZ       61  75  49  66 /  65   0  16  10
GREENVILLE    59  73  49  63 /  96   0  22  14
GREENWOOD     59  75  50  66 /  96   0  22  16

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

BK
Hazardous weather outlook, Mar 10, 3:15 PM CST, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
315 PM CST WED MAR 10 2010

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
112100-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
315 PM CST WED MAR 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND THURSDAY

THROUGH LATE THIS AFTERNOON AND EARLY EVENING...THERE WILL BE A
SMALL CHANCE FOR AN ISOLATED SEVERE THUNDERSTORM CAPABLE OF PRODUCING
HAIL TO THE SIZE OF GOLF BALLS OR LARGER...DAMAGING WINDS...AND
POSSIBLY A TORNADO. THE LOCATION AT GREATEST RISK FOR THESE STORMS IS
ACROSS EASTERN MISSISSIPPI. WHILE IT IS ENTIRELY POSSIBLE THAT NO
STORM WILL FORM...IF ONE DOES...IT WILL HAVE THE POTENTIAL TO RAPIDLY
BECOME SEVERE.

SEVERE THUNDERSTORMS WILL BE LIKELY ACROSS THE ARKLAMISS REGION
LATER THIS EVENING AND OVERNIGHT TONIGHT...MAINLY BETWEEN 800 PM AND
600 AM CST. THE PRIMARY HAZARDS WITH THESE THUNDERSTORMS WILL BE
HAIL FROM QUARTER TO GOLF BALL SIZE...DAMAGING WIND GUSTS IN EXCESS
OF 60 MPH...ALONG WITH TORNADOES. THE STRONGEST STORMS WILL BE
CAPABLE OF PRODUCING HAIL EVEN LARGER THAN GOLF BALL SIZE...ALONG
WITH WIND GUSTS IN EXCESS OF 70 MPH...AND EVEN A STRONG TORNADO.
CONTINUOUS AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR WITH
ALL THUNDERSTORMS. VERY HEAVY RAINFALL WILL ACCOMPANY THE
STORMS...AND FLASH FLOODING COULD BECOME A PROBLEM ACROSS PORTIONS
OF EASTERN MISSISSIPPI IF STORMS REPETITIVELY MOVE OVER THE SAME
LOCATION. MODERATE INSTABILITY AND INCREASING WIND SHEAR WILL
COMBINE AHEAD OF AN APPROACHING UPPER LEVEL STORM SYSTEM TO BRING
THIS THREAT FOR SEVERE WEATHER TO THE REGION.

THE EXACT LOCATION OF THE STRONGEST THUNDERSTORMS REMAINS
UNCERTAIN...AND ALL RESIDENTS ACROSS THE ARKLAMISS REGION SHOULD
REMAIN AT A HIGH STATE OF READINESS FOR SEVERE WEATHER DURING THE
EVENING AND OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE LIKELY FOR THIS EVENING AND TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

COHEN

In the hours before

Special weather statement, Mar 10, 11:46 PM CST, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1146 PM CST WED MAR 10 2010

MSZ035-041-042-110645-
HUMPHREYS MS-SHARKEY MS-YAZOO MS-
1146 PM CST WED MAR 10 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS AND
PEA TO DIME SIZE HAIL WAS LOCATED 5 MILES SOUTHWEST OF HOLLY BLUFF
AT 1146 PM CST...MOVING NORTHEAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHWESTERN YAZOO...SHARKEY AND SOUTHERN HUMPHREYS
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

BK

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 8:53 PM CSTFlash Flood WarningJANKemper3 hr
Mar 10, 11:37 PM CSTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren, Yazoo68 min
Mar 11, 12:17 AM CSTSevere Thunderstorm WarningJANCarroll, Holmes, Humphreys, Yazoo58 min
Mar 11, 12:21 AM CSTTornado WarningJANClaiborne, Hinds, Warren54 min
Mar 11, 12:43 AM CSTSevere Thunderstorm WarningJANHinds, Madison, Warren, Yazoo47 min
Mar 11, 1:24 AM CSTSevere Thunderstorm WarningJANAttala, Holmes, Leake, Madison, Yazoo51 min
Mar 11, 1:43 AM CSTSevere Thunderstorm WarningJANHinds, Madison, Rankin62 min
Mar 11, 3:57 AM CSTSevere Thunderstorm WarningJANNewton, Scott43 min
Mar 11, 8:00 AM CSTRiver Flood WarningJANAttala, Holmes6 days
Mar 11, 8:00 AM CSTRiver Flood WarningJANMadison, Yazoo6 days

Nearby

Tornado Warnings in Mississippi, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.